Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 39, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Jun 15, 2021, 2:32 PM PDT. It took effect at Jun 16, 2021, 5:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 2:32 PM PDT (21:32 UTC)
- In effect from
- Jun 16, 2021, 5:00 PM PDT
- Expired
- Jun 16, 2021, 2:30 AM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
341 WHUS76 KMFR 152132 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 232 PM PDT Tue Jun 15 2021 PZZ356-376-161100- /O.EXT.KMFR.SC.Y.0065.210616T1200Z-210619T0000Z/ /O.NEW.KMFR.SE.W.0039.210617T0000Z-210618T0000Z/ /O.EXT.KMFR.GL.A.0019.210618T0000Z-210619T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 232 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 5 PM PDT THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, north winds 25 to 30 kt with gusts up to 35 kt. For the Hazardous Seas Warning, very steep and hazardous seas 7 to 10 ft at 9 seconds expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 44 kt possible. * WHERE...Small craft conditions are expected mainly beyond 5 nm from shore until Wednesday morning. Wednesday afternoon through Friday afternoon, all areas, except for Hazardous Seas Warning conditions between 5 and 40 nm from shore south of Pistol River Wednesday evening through Thursday afternoon, and the Gale watch south of Port Orford, and beyond 5 nm of the coast south of Pistol River Thursday evening through Friday afternoon. * WHEN...For the Hazardous Seas Warning, from 5 PM Wednesday to 5 PM PDT Thursday. For the Small Craft Advisory, from 5 AM Wednesday to 5 PM PDT Friday. For the Gale Watch, from Thursday afternoon through Friday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * ADDITIONAL INFORMATION...Advisory and Warning level conditions will probably continue in this same area through the weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-161100- /O.EXB.KMFR.SC.Y.0065.210616T1800Z-210619T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 232 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt expected along with steep seas. * WHERE...Wednesday afternoon, Bandon south and between 3 and 30 nm from shore, except near the coast at Cape Blanco. Wednesday evening through Thursday afternoon, south of Charleston and beyond 5 nm from shore, except near the coast at Cape Blanco. Thursday evening through Friday afternoon, all areas mainly beyond 5 nm from shore, except near the coast south of Coos Bay. * WHEN...From 11 AM Wednesday to 5 PM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * ADDITIONAL INFORMATION...Advisory and Warning level conditions will probably continue in this same area through the weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
924 WHUS76 KMFR 160426 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 926 PM PDT Tue Jun 15 2021 PZZ356-161400- /O.EXT.KMFR.SC.Y.0065.210616T1200Z-210620T1200Z/ /O.CON.KMFR.SE.W.0039.210617T0000Z-210618T0000Z/ /O.EXT.KMFR.GL.A.0019.210618T0000Z-210620T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 926 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 5 PM PDT THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 25 to 30 kt with gusts up to 35 kt. For the Hazardous Seas Warning, very steep and hazardous seas 7 to 10 ft at 9 seconds expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 6 to to 14 feet likely. * WHERE...Small Craft Advisory conditions are expected beyond 5 NM from the coast Wednesday morning, expanding to the coast during the afternoon into the evening. Wednesday evening through Thursday afternoon the advisory level conditions will cover all areas except sheltered areas near the coast. Hazardous Seas Warning conditions will cover areas between 5 and 25 NM southwest of Cape Ferrelo from Wednesday evening onward. The Gale Watch is mainly for areas beyond 5NM of the coast from Thursday evening through Saturday night. * WHEN...For the Small Craft Advisory, from 5 AM Wednesday to 5 AM PDT Sunday. For the Hazardous Seas Warning, from 5 PM Wednesday to 5 PM PDT Thursday. For the Gale Watch, from Thursday evening through late Saturday night. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * ADDITIONAL INFORMATION...Advisory and Warning level conditions will probably continue in similar areas from Thursday evening through the weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ376-161400- /O.EXT.KMFR.SC.Y.0065.210616T1200Z-210618T0000Z/ /O.CON.KMFR.SE.W.0039.210617T0000Z-210618T0000Z/ /O.EXT.KMFR.GL.A.0019.210618T0000Z-210620T1200Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 926 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 5 PM PDT THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 25 to 30 kt with gusts up to 35 kt. For the Hazardous Seas Warning, very steep and hazardous seas 7 to 10 ft at 9 seconds expected. For the Gale Watch, north winds 25 to 40 kt with gusts up to 50 kt and seas 10 to as high as 15 feet likely. * WHERE...Small Craft Advisory conditions are expected over all except the far northwestern portion of the area during the day Wednesday. Wednesday evening through Thursday afternoon the advisory level conditions will cover all areas and Hazardous Seas Warning conditions will cover areas between 5 and 25 NM southwest of Cape Ferrelo. The Gale Watch is for all of the area from Thursday evening through Saturday night. * WHEN...For the Hazardous Seas Warning, from 5 PM Wednesday to 5 PM PDT Thursday. For the Small Craft Advisory, from 5 AM Wednesday to 5 PM PDT Thursday. For the Gale Watch, from Thursday afternoon through late Saturday night. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * ADDITIONAL INFORMATION...Advisory and Warning level conditions will probably continue in this same area through the weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-161400- /O.EXT.KMFR.SC.Y.0065.210616T1800Z-210620T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 926 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt expected along with steep 6 to 10 foot seas. * WHERE...In the vicinity of Cape Blanco and from Bandon south between 3 and 30 nm from shore Wednesday afternoon. Wednesday evening through Thursday afternoon, south of Charleston and beyond 5 nm from shore, except near the coast at Cape Blanco. Thursday evening through Saturday night, all areas mainly beyond 5 nm from shore, except near the coast south of Coos Bay. * WHEN...From 11 AM Wednesday to 5 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * ADDITIONAL INFORMATION...Advisory and Warning level conditions will probably continue in this same area through the weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
693 WHUS76 KMFR 160930 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 AM PDT Wed Jun 16 2021 PZZ356-162230- /O.EXT.KMFR.SC.Y.0065.210616T1200Z-210621T0600Z/ /O.CAN.KMFR.SE.W.0039.210617T0000Z-210618T0000Z/ /O.NEW.KMFR.GL.W.0025.210617T0000Z-210618T0600Z/ /O.NEW.KMFR.SE.A.0015.210618T0600Z-210621T0600Z/ /O.EXT.KMFR.GL.A.0019.210618T0600Z-210621T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 230 AM PDT Wed Jun 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY EVENING... ...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY EVENING... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 ft at 8 to 9 seconds expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft at 8 to 9 seconds expected. For the Gale Watch, north winds 30 to 40 kt and seas 10 to 15 ft at 8 to 10 seconds possible. For the Hazardous Seas Watch, very steep and hazardous seas 8 to 12 ft at 8 to 10 seconds possible. * WHERE...Gales and Hazardous seas will remain beyond 5 nm offshore with Small Craft Advisory conditions closer in. * WHEN...For the Gale Warning, from 5 PM this afternoon to 11 PM PDT Thursday. For the Small Craft Advisory, until 11 PM PDT Sunday. For the Gale Watch, from Thursday evening through Sunday evening. For the Hazardous Seas Watch, from Thursday evening through Sunday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * ADDITIONAL INFORMATION...Advisory and Warning level conditions will probably continue in similar areas from Thursday evening through the weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ376-162230- /O.EXT.KMFR.SC.Y.0065.210616T1200Z-210618T0600Z/ /O.CAN.KMFR.SE.W.0039.210617T0000Z-210618T0000Z/ /O.NEW.KMFR.GL.W.0025.210617T0000Z-210618T0600Z/ /O.NEW.KMFR.SE.A.0015.210618T0600Z-210621T0600Z/ /O.EXT.KMFR.GL.A.0019.210618T0600Z-210621T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 AM PDT Wed Jun 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY EVENING... ...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY EVENING... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 ft at 8 to 9 seconds expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft at 8 to 9 seconds expected. For the Gale Watch, north winds 30 to 40 kt and seas 10 to 15 ft at 8 to 10 seconds possible. For the Hazardous Seas Watch, very steep and hazardous seas 8 to 12 ft at 8 to 10 seconds possible. * WHERE...The Gale Warning will be from Gold Beach south with Small Craft Advisory conditions elsewhere, the Gale Watch is for areas south of Port Orford with a Hazardous Seas Watch in effect for the remainder of the area. * WHEN...For the Gale Warning, from 5 PM this afternoon to 11 PM PDT Thursday. For the Small Craft Advisory, until 11 PM PDT Thursday. For the Gale Watch, from Thursday evening through Sunday evening. For the Hazardous Seas Watch, from Thursday evening through Sunday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * ADDITIONAL INFORMATION...Advisory and Warning level conditions will probably continue in this same area through the weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-162230- /O.EXT.KMFR.SC.Y.0065.210616T1800Z-210621T0600Z/ /O.NEW.KMFR.SE.A.0015.210618T0600Z-210621T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 AM PDT Wed Jun 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 8 ft at 8 to 9 seconds expected. For the Hazardous Seas Watch, very steep and hazardous seas 8 to 10 ft at 8 to 10 seconds possible. * WHERE...Initially the Small Craft Advisory will affect areas from Reedsport south beyond 2 nm of the coast, but closer in near the capes. Advisory conditions will develop over the entire area tonight. The Hazardous Seas Watch will cover areas south of Cape Arago and beyond 10 nm of the coast, but closer in near Cape Blanco. * WHEN...For the Small Craft Advisory, from 11 AM this morning to 11 PM PDT Sunday. For the Hazardous Seas Watch, from Thursday evening through Sunday evening. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * ADDITIONAL INFORMATION...Advisory and Warning level conditions will probably continue in this same area through the weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jun 15, 2:21 PM PDT, 11 minutes earlier.
Area forecast discussion, Jun 15, 2:21 PM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Medford OR
221 PM PDT Tue Jun 15 2021
.DISCUSSION...The last remnants of the persistent upper level trough
are moving through the region this afternoon. Radar shows some
scattered showers across the Umpqua Basin, with showers over
northern Lake County quickly moving north out of the forecast
area. Elsewhere remains dry this afternoon with cloud cover
lingering over the higher terrain. As the upper level trough
continues to move out of the region, shower activity will diminish
this evening and cloud cover will dissipate.
The weather pattern for the remainder of the forecast term will be
drastically different than that of the previous week or so. We'll go
from high temperatures of 10 to 15 degrees below normal today to 10
to 15-20 degrees above normal by Thursday. Strong high pressure over
the Four Corners region will gradually slide westward over the next
few days. Although it will weaken as it does so, we'll start feeling
the influences of this high pressure by Thursday when high
temperatures will reach back into the mid/upper 90s, including East
Side locations. These hot temperatures will linger through the
weekend, with the peak of the heat expected around Sunday/Monday.
Although zonal flow will be over the region, this very warm air mass
will be "felt" the most by the southeastern portions of the forecast
area (southeastern Siskiyou, Modoc, and southern Klamath/Lake
Counties) where a period of high temperatures reaches into the
mid/upper 90s (up to 20 degrees above normal). Along with the warm
day time temperatures, overnight lows will be warm as well,
especially Sunday/Monday mornings. We'll be monitoring the forecast
for any potential need for heat related headlines.
Along with the hot temperatures, dry conditions will be persistent
during the forecast period. A weak shortwave may pass through the
region during the Friday/Saturday timeframe, and this could bring
some enhanced afternoon breezes. Generally, expect a more summer
like pattern for through the weekend with hot temperatures and no
precipitation in the forecast. /BR-y
&&
.AVIATION...For the 15/18Z TAF Cycle...Along the coast and just
offshore, VFR conditions will prevail for most of the TAF period.
However could not rule out brief MVFR ceilings in showers until 2-3z
this evening. There's a chance for brief IFR ceilings and visibility
in a shallow low clouds and fog layer at North Bend towards 13z, but
confidence is not high enough to include the lower conditions in the
TAF.
Elsewhere, VFR conditions are expected through the TAF period. The
main concern will be gusty winds, especially east of the Cascades
including Klamath Falls with wind gusts up to 25 kts. -Petrucelli
&&
.MARINE...Updated 200 PM PDT Tuesday 15 June 2021...Relatively
calm winds and seas will prevail through tonight.
A thermal trough will strengthen near the coast Wednesday and
persist through the weekend. Several of the short range model
guidance are in pretty good agreement winds will remain at small
craft with high end small craft conditions in the southern waters.
The exception will be south of Pistol River where hazardous seas
conditions are expected due to steep wind driven seas late Wednesday
afternoon into Thursday afternoon. At the same time, small craft
conditions are expected to expand further north west of Bandon.
Gales are still possible, but it looks like it will be delayed until
Thursday evening. Therefore the start time for the gale watch has
been delayed until Thursday evening. Meanwhile small craft
conditions will continue to expand north west of Florence.
The idea of the strongest winds and heaviest seas occurring in the
afternoons and evenings south of Cape Blanco are still expected from
Wednesday evening on through the weekend.
Of note, there's a chance hazardous seas warning conditions could
expand into the northern waters Friday night through the weekend,
but for now we'll hold off on any additional headlines in order to
limit the amount of current ones already out. Please see MWWMFR for
more details. -Petrucelli
&&
.FIRE WEATHER...Breezy afternoon and evening winds east of the
Cascades won't quite reach critical thresholds today. Peak gusts
should be 25-30 mph in eastern 625, and 285. We'll continue to
highlight this in the FWF as brief, isolated critical conditions are
possible. For Wednesday into the weekend, expect a strong trend of
hotter and drier weather inland under general east flow, but peak
afternoon/evening wind speeds will trend lower. -DW/Miles
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Gale Watch from Thursday afternoon through Friday afternoon for
PZZ356-376.
Small Craft Advisory from 5 AM Wednesday to 5 PM PDT Friday for
PZZ350-356-370-376.
Hazardous Seas Warning from 5 PM Wednesday to 5 PM PDT Thursday
for PZZ356-376.
MNF/MB/MAPNearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.